Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 22, 2006, 1:16 PM CDT for Noxubee County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 1:16 PM CDT (18:16 UTC)
- Expired
- Jul 22, 2006, 3:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 221820 FFWJAN MSC103-222015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 116 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 315 PM CDT * AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN FROM NEAR PRAIRIE POINT...TO MACON...TO ABOUT 4 MILES NORTH OF GHOLSON. THIS BAND OF STORMS HAS BEEN NEARLY STATIONARY...WHILE INDIVIDUAL STORMS WERE DRIFTING EAST. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACON AND MASHULAVILLE. DOPPLER RADAR INDICATED THAT UP TO 4 INCHES OF RAIN HAS FALLEN IN THE AREA BETWEEN MACON AND MASHULAVILLE BETWEEN NOON AND 115 PM. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA BETWEEN 115 AND 315 PM. IN SPITE OF RECENT DRY WEATHER... THIS VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME COULD CAUSE FLASH FLOODING OF LOW LYING AREAS AND STREAMS...PARTICULARLY IN THE AREA ALONG HIGHWAY 14 BETWEEN MASHULAVILLE AND MACON...AND IN AREAS ALONG WOLF AND HASHUQUA CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3313 8880 3294 8881 3304 8833 3328 8831 $$ AEG
1 follow-up statement
000
WGUS74 KJAN 221853
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT SAT JUL 22 2006
MSC103-222015-
NOXUBEE MS-
150 PM CDT SAT JUL 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NOXUBEE COUNTY...
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. DOPPLER RADAR INDICATED THAT FROM TWO AND A HALF TO 5 INCHES OF
RAINFALL HAS OCCURRED IN THE LAST 90 MINUTES IN AN AREA FROM JUST
WEST OF MACON...WEST SOUTHWEST TO NEAR THE WINSTON COUNTY LINE JUST
EAST OF FERNS SPRINGS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE IN THE WARNED AREA BY 315 PM.
IN SPITE OF RECENT DRY WEATHER...EXCESSIVE RUNOFF FROM THIS HEAVY
RAINFALL MAY ALREADY BE CAUSING FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS. THIS INCLUDES AREAS ALONG MOODY...HASHUQUA...AND DANCING
RABBIT CREEKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3313 8880 3294 8881 3304 8833 3328 8831
3318 8874
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 11:35 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 22, 11:35 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1135 AM CDT SAT JUL 22 2006 .DISCUSSION... FORECAST UPDATED TO ADJUST TEMPS MOST AREAS AND RAIN CHANCES NRN ZONES. AFTERNOON TEMPS WILL CLIMB HIGHER THAT PREVIOUSLY FORECAST AS THE FRONTAL BOUNDARY DRIFTS SWD SLOWER THAN EXPECTED. HEAVIER CLOUD DECKS LIMITED TO VICINITY OF THE BOUNDARY SO FAR SO WILL SEE ANOTHER HOT DAY SRN AND SOME CENTRAL AREAS...ESPECIALLY SE WHERE HAVE ADJUSTED HIGHS BACK INTO UPPER 90S. LOWERED AFTERNOON POPS NWRN ZONES WHERE DEWPOINTS HAVE BEGUN TO FALL SOMEWHAT BEHIND THE PREFRONTAL TROUGH. INCREASED RAIN CHANCES NERN ZONES AS A BAND OF CONVECTION THAT HAS DEVELOPED WILL MOVE THROUGH THOSE AREAS SHORTLY. HIGH POPS CENTRAL AND SRN ZONES STILL LOOK GOOD. SOUNDINGS ADJUSTED FOR AFTERNOON CONDITIONS INDICATE CAPE VALUES FROM 3400-4500 WITH PRECIPITABLE WATER VALUES AROUND 1.9 INCHES. && .PREV DISCUSSION... 355 AM CDT SAT JUL 22 2006 ABNORMALLY STRONG COLD FRONT EARLY THIS MORNING LIES FROM DALLAS NORTHEAST TO LITTLE ROCK TO LOUISVILLE KENTUCKY. A DEVELOPING LONGWAVE TROUGH PLOWING SOUTHEAST TOWARD OUR REGION IS DRIVING MOVEMENT OF THIS FRONT TOWARD THE ARKLAMISS...AND THE FEATURE SHOULD BE WELL INTO THE REGION BY SUNDOWN. MOST OF THE STRONG SYNOPTIC LIFT ASSOCIATED WITH THE UPPER TROUGH WILL REMAIN NORTH OF OUR AREA...BUT THERE STILL WILL BE A LITTLE ENHANCED MID LEVEL LIFT IN OUR NECK OF THE WOODS DUE TO FRONTAL CONVERGENCE AND DIFFERENTIAL VORTICITY ADVECTION. ALSO AIDING CONVECTIVE DEVELOPMENT WILL BE LOCALIZED UPPER TROPOSPHERIC DIVERGENCE PROGGED BY THE GFS IN THE AFTERNOON OVER CENTRAL AND SOUTHERN ZONES. ANTECEDENT AIRMASS OVER THE ARKLAMISS DOES NOT SHOW POTENTIAL FOR HIGH INSTABILITY...BUT HEATING WILL IMPART MODERATE INSTABILITY WITH ML CAPES OVER 2000 J/KG IN MANY SPOTS AFTER MIDDAY. EXPECTING BEST HEATING AND SUBSEQUENT DESTABILIZATION TO OCCUR ALONG AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH AFTERNOON WITH SCATTERED THUNDERSTORMS INITIALLY DEVELOPING IN THESE AREAS BY MIDDAY...AND THEN INCREASING THROUGH THE AFTERNOON. AREAS TO THE NORTHWEST WILL STILL SEE SOME ACTIVITY...BUT MORNING CLOUDS AND EARLIER PASSAGE OF RESIDUAL STORM OUTFLOWS AND THE ACTUAL COLD FRONT WILL LIMIT DESTABILIZATION. SPC HAS MOST OF THE REGION IN THE SLIGHT RISK...MAINLY FOR HIGH WIND POTENTIAL. WE CONCUR WITH THE POTENTIAL FOR SEVERE STORMS...BUT THINK THAT COVERAGE WILL NOT BE GREAT WITH MOST STORMS REMAINING BELOW SEVERE LIMITS. REITERATING...A BIG OUTBREAK OF SEVERE STORMS IS NOT ANTICIPATED. RISKS WILL BE HIGHLIGHTED IN THE HWO. STORMS SHOULD HAVE DECENT MOVEMENT SOUTHEAST BY LATE IN THE DAY...BUT COULD BE TORTOISE-LIKE THROUGH EARLY AFTERNOON AND THUS HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN. THIS WILL BE HIGHLIGHTED IN THE HWO AS WELL. MAV GUIDANCE POPS SEEM A LITTLE LOW CONSIDERING CONVECTIVE POTENTIAL IN THE SOUTHERN HALF OF ZONES THIS AFTERNOON...SO THEY WERE INCREASED. TEMPS WILL BE TRICKY AND GOVERNED STRONGLY BY CONVECTION. STILL POTENTIAL TO HEAT UP QUICKLY IN SOUTHEAST ZONES AND TEMPS BUMPED UP A BIT OVER MAV THERE. HEAT ADVISORY NOT REQUIRED...BUT IT WILL BE QUITE UNCOMFORTABLE IN MANY AREAS THROUGH AT LEAST EARLY AFTERNOON. MOVEMENT SOUTHEAST OF MENTIONED COLD FRONT WILL BE AIDED BY STORM OUTFLOW THIS EVENING...AND SHOULD MAKE IT TO A POSITION ALONG THE SOUTHEAST BORDERS OF THE CWA BY MORNING. UNSEASONABLY DRY AIR WILL FILTER SOUTH BEHIND THE FRONT OVER MOST OF THE REGION TOMORROW...BRINGING RELATIVELY PLEASANT CONDITIONS WITH MOST OF THE RAIN CHANCES CONFINED ALONG AND EAST OF THE I-59 CORRIDOR. REMAINED VERY CLOSE TO MAV POP AND TEMP NUMBERS FOR TONIGHT AND TOMORROW. /BB/ OVERALL...NOT A GREAT DEAL OF CHANGE IN THE FORECAST FOR THE MED/LONG RANGE FROM PREV FORECAST. THE REGION WILL SEE THE UPPER TROUGH BASICALLY GET STUCK AND LEAVE THE TROUGH AXIS SITUATED JUST W OF THE CWA WITH A SW-NE ORIENTATION. THIS LINGERING TROUGH AXIS WILL CAUSE THE INITIAL SURGE OF DRY/COOLER AIR...WITH THE ASSOCIATED COOL FRONT...TO NOT REACH ITS FULL POTENTIAL AND TO STALL ACROSS THE SE PORTION OF THE CWA. BY TUE AFTERNOON AND WED...THE FRONT SHOULD MIX OUT AND MOISTURE WILL RETURN AND THIS WILL SET UP SOME MUCH BETTER THAN NORMAL PRECIP CHANCES FOR MID-WEEK WHICH MAY LAST INTO THE WEEKEND. FOR MON...THE BEST MOISTURE AND DISSOLVING FRONT WILL BE LOCATED ACROSS THE SE CWA AND THAT IS WHERE THE BEST PRECIP CHANCES WILL BE. GUIDANCE SHOWS THIS AND I WILL FOLLOW. THE NW CWA WILL REMAIN QUITE DRY ALOFT AND HAVE A SUBSTANTIAL CAP...DUE TO THIS WILL CUT POPS DOWN TO 5%. BY TUE...WE SHOULD SEE THE MOISTURE SLOWLY RETURN AS THE OLD FRONT REALLY DISSOLVES AND WITH THE UPPER TROUGH AXIS STILL IN A FAVORABLE POSITION...WILL FOLLOW GUIDANCE POPS AND MENTION ISO/SCT POPS FOR THE S 2/3RDS. DEEP MOISTURE REALLY LOOKS TO MAKE A COMEBACK FOR WED WHICH SEEMS TO PERSIST INTO THE WEEKEND. THIS DEEP MOISTURE RETURN WILL COMBINE WITH THE FAVORABLE TROUGH POSITION AND WILL BRING THE REGION SOME MUCH BETTER THAN AVG PRECIP CHANCES FOR WED AND AT LEAST THU. MOST MED RANGE MODELS HAVE BEEN SHOWING THIS ALONG WITH A STRONG TREND FROM THE PAST SEVERAL GFS ENSEMBLE RUNS. DUE TO THIS...I HAVE INCREASED POPS FOR A PORTION OF THE CWA EACH AFTERNOON ABOUT 10-20%. THE MAIN AREA WILL BE THE S HALF AND THEN W HALF. BEYOND THU...CONDITIONS LOOK TO REMAIN FAVORABLE WITH MOISTURE LINGERING AND UPPER SUPPORT STILL AROUND. WITH THIS...WILL FOLLOW GUIDANCE POPS AS IT SEEMS TO HAVE A GOOD HANDLE ON THE SITUATION WITH CHANCE POPS FRI/SAT. AS FOR TEMPS...DRIER LOW-LEVEL AIR WILL MOVE INTO THE REGION BY SUN WITH THE DRIEST ACROSS THE NW CWA. DUE TO THIS...WILL LOWER TEMPS TO THE LOWER 60S AS SFC DEWPTS LOOK TO BOTTOM OUT IN THE UPPER 50S ACROSS THE NW CWA. ELSEWHERE...GUIDANCE LOOKS GOOD AND WILL STICK WITH THE MID/UPPER 60S. FOR TUE...SOME MOISTURE RETURN SHOULD SUPPORT WARMER TEMPS AND GUIDANCE REFLECTS THIS. HOWEVER...IT SEEMS TOO COOL ACROSS THE S AND WILL WARM A FEW DEGREES. FOR WED-SAT...GUIDANCE WARMS QUITE A BIT AND THAT SEEMS VERY REASONABLE AND WILL FOLLOW. AS FAR AS HIGH TEMPS GO...THE LATEST GUIDANCE HAS WARMED UP FROM YESTERDAYS RUN AND IS OFFERING LOWER TO MID 90S FOR ALL PERIODS. THIS MATCHES WITH PREV FORECAST THINKING AND WILL BASICALLY JUST FOLLOW. THE ONLY ADJ WERE TO MEI WHEN IT STAYED AROUND 90 DEGREES. IT IS JUST HARD TO GO THAT COOL AFTER THE WARM BIAS MEI HAS HAD. I KNOW THERE WILL BE PRECIP TODAY WHICH WILL MOISTEN SOILS AND THERE WILL BE MORE AROUND DURING THE WEEK. HOWEVER...I DO NOT FEEL THAT ANY OF THAT WILL OVERCOME THE DEEP DRY CONDITIONS AND THAT REACHING 93-95 FOR MEI WILL BE QUITE EASY IF NOT REACHING HIGHER TEMPS. /CME/ && .AVIATION... BAND OF THUNDERSTORMS DEVELOPING FROM SE ARKANSAS ACROSS NRN MS ZONES WILL DRIFT SWD WITH TIME THIS AFTERNOON. WILL ALSO SEE SCATTERED THUNDERSTORMS DEVELOP CENTRAL AND SRN ZONES IN THE VERY UNSTABLE AIR MASS IN PLACE. PERIODS OF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL DEVELOP. OCCASIONAL MVFR CIGS AND VSBYS WILL OCCUR IN STORMS WITH LOCAL IFR CONDITIONS IN HEAVIER STORMS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: BB LONG TERM: CME 03
Hazardous weather outlook, Jul 22, 4:33 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 433 AM CDT SAT JUL 22 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 230933- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 433 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA...MAINLY ALONG AND SOUTHEAST OF A WINNSBORO LOUISIANA...TO YAZOO CITY...TO COLUMBUS LINE. STRONG STORMS PRODUCING SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE POSSIBLE THROUGH THE DAY ACROSS PORTIONS OF THE ARKLAMISS NORTHWEST OF THIS LINE. A COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH WILL DROP INTO THE ARKLAMISS LATER TODAY WITH THE FRONT EXTENDING ACROSS CENTRAL MISSISSIPPI AND NORTHERN LOUISIANA BY EARLY AFTERNOON. DAYTIME HEATING WILL DESTABILIZE THE AIR MASS ALONG AND SOUTH OF THIS FEATURE AND THUNDERSTORMS WILL INCREASE QUICKLY AFTER MIDDAY. MOST THUNDERSTORM ACTIVITY WILL NOT BE SEVERE BUT A FEW OF THE STRONGER STORMS MAY INTENSIFY ENOUGH TO PRODUCE DAMAGING WIND GUSTS TO 65 MPH OR HAIL TO THE SIZE OF PENNIES. INTENSE THUNDERSTORM ACTIVITY SHOULD BECOME CONFINED TO SOUTHEAST MISSISSIPPI THIS EVENING WHERE ISOLATED SEVERE STORMS WILL STILL BE A POSSIBILITY UNTIL AN HOUR OR TWO AFTER SUNSET. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH STRONGER THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. ISOLATED LOCATIONS LOCATIONS...MAINLY ALONG AND SOUTH OF A COLUMBUS...TO YAZOO CITY...TO WINNSBORO LOUISIANA LINE...COULD EXPERIENCE A QUICK ONE TO TWO INCHES OF PRECIPITATION WITHIN AN HOURS TIME. SUCH DOWNPOURS ARE NOT EXPECTED TO CAUSE MAJOR FLOODING PROBLEMS...BUT COULD PRESENT TEMPORARY ISSUES WITH PONDING OF WATER. DRIVERS SHOULD ALSO KEEP IN MIND THAT TORRENTIAL DOWNPOURS HAVE THE POTENTIAL TO GREATLY REDUCE VISIBILITY. ...SEASONAL THREATS... NUMEROUS THUNDERSTORMS SHOULD PROVIDE COOLING RELIEF TO MUCH OF THE REGION THIS AFTERNOON AND AN INCOMING COLD FRONT WILL SIGNAL AN END TO PROLONGED EXTREME HEAT. HOWEVER...LOCATIONS IN NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND SOUTH OF THE I-20 CORRIDOR WILL STILL HAVE TO PUT UP WITH SOME SULTRY CONDITIONS THROUGH EARLY AFTERNOON TODAY. A HEAT ADVISORY IS NOT IN EFFECT...BUT HEAT INDEX VALUES IN THESE AREAS COULD STILL BRIEFLY RANGE FROM 100 TO 105 DEGREES AFTER MIDDAY...AND BEFORE STORMS COOL CONDITIONS GREATLY LATER IN THE AFTERNOON. CAUTION SHOULD BE USED WITH MAJOR PHYSICAL EXERTION DURING THE HEAT OF THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 22, 12:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1212 PM CDT SAT JUL 22 2006 MSZ039-221800- NOXUBEE- 1212 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER NOXUBEE COUNTY... AT 1210 PM NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM ABOUT 5 MILES WEST OF MACON TO NEAR MACON. THE STORMS WERE DRIFTING TO THE EAST SOUTHEAST. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. AEG
Special weather statement, Jul 22, 12:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1256 PM CDT SAT JUL 22 2006 MSZ044-045-221900- LEAKE-NESHOBA- 1256 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY... AT 1255 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY IN A BAND FROM NEAR EDINBURG...TO JUST NORTH OF CARTHAGE...TO NEAR THOMASTOWN. THE STORMS WERE DRIFTING SOUTHEAST. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SOME HAIL... AS THEY MOVE ACROSS LEAKE COUNTY AND INTO NESHOBA COUNTY. PEOPLE IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS TO A PLACE OF SAFETY. AEG
Special weather statement, Jul 22, 1:01 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 101 PM CDT SAT JUL 22 2006 MSZ038-039-221900- NOXUBEE-WINSTON- 101 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS CONTINUING TO MOVE ACROSS NOXUBEE COUNTY... PRODUCING INTENSE LIGHTNING AND VERY HEAVY RAINFALL... AT 1 PM NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM NEAR PRAIRIE POINT...TO NEAR MACON...TO NEAR NOXAPATER. THESE STORMS WERE NEARLY STATIONARY. TORRENTIAL RAIN...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. FLOODING OF LOW LYING AND FLOOD PRONE AREAS MAY OCCUR. DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 47 min |
| Jul 22, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 37 min |
| Jul 22, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 28 min |
| Jul 22, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Jul 22, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Jul 22, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 37 min |
| Jul 22, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.